Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 29, 2021Wakulla County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 29, 2021, 4:49 PM EDT for Wakulla County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 4:49 PM EDT (20:49 UTC)
Expired
Jun 29, 2021, 5:30 PM EDT
In force
41 min
Issued by
NWS Tallahassee, FL

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 31 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
990 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

501 
WWUS82 KTAE 292049
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT Tue Jun 29 2021
 
FLZ027-127-292130-
Coastal Wakulla FL-Inland Wakulla FL-
449 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA COUNTY UNTIL 530 PM
EDT...

At 449 PM EDT, Doppler radar was tracking a strong thunderstorm over
St. Marks, moving northwest at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Sopchoppy, Newport,
Shadeville, Hyde Park, Wakulla Springs, Arran, Hilliardville, Tully,
Plum Orchard, Panacea, Shell Point, Port Leon, Medart, Wakulla Beach,
Buckhorn and Spring Creek.

LAT...LON 3001 8446 3002 8456 3002 8457 3030 8456
      3030 8425 3027 8424 3027 8407 3019 8407
      3019 8412 3004 8410 2999 8426 2997 8429
TIME...MOT...LOC 2049Z 125DEG 27KT 3018 8417 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:12 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 29, 2:12 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
212 PM EDT Tue Jun 29 2021

.NEAR TERM [Through Wednesday]...

The current broad upper level vorticity maxima across the Gulf of
Mexico is expected to remain somewhat quasi-stationary through the
remainder of Wednesday, with the chance for showers and
thunderstorms likely to continue through the near term. A strong
Bermuda surface high pressure system is contributing to a rather
deep low level moisture field across the region that will aid in the
development of these storms through the afternoon and evening hours.
Most thunderstorm activity will likely be diurnal in nature, and
should dissipate shortly after or just before sunset. Given the
conducive environment for pop up thunderstorms, PoPs tomorrow are
rather high (50% or higher) for much of the region.  Lows tonight
will generally be in the low 70s across the region, with highs
topping out at around the upper 80s to low 90s.

.SHORT TERM [Wednesday Night Through Thursday]...

The low to mid-level flow pattern continues to transition from
easterly on Wednesday to southerly on Thursday. This sets the
stage for widespread convection on Thursday that will gradually
propagate northward along sea-breeze/outflow boundaries. Given
the anomalously moist air mass in place, and in collaboration
with surrounding PoPs will range from 50 to 70 pct, which is
above climatology.

.LONG TERM [Thursday Night Through Tuesday]...

The main concerns for impactful weather will be over the 4th of
July Weekend into early next week, with the potential for heavy
rainfall, isolated severe weather, and an increasing rip current
threat for all of the gulf beaches.

On Friday, deep layer southwest flow is modeled to take hold, as
a low closing off in the Ohio Valley sends a "cold" front into the
Southeast US. While this is not expected to change our air mass
notably, as it stalls/dissipates near the region, it'll maintain
chances for showers and thunderstorms well above climo. PoPs are
generally forecast 60-80 pct each day through Monday, tapering
down some by Tuesday.

Given the approach of the front and anomalously moist air mass,
heavy rainfall is a concern beginning Saturday and continuing
through at least Monday. Instability remains questionable given
considerable cloud cover, but the winds aloft are unseasonably
robust, so a marginal severe weather threat is possible. Some
minor nuisance flooding is also possible (See Hydrology section).

With a persistent, at times brisk southwest flow along the coast,
surf heights will increase, enhancing the rip current threat
beginning Friday, with increasing confidence for a high risk
during the Fourth of July weekend. We will continue to fine tune
the forecast as we approach the major holiday weekend.

&&

.AVIATION...
[Through 18Z Wednesday]

VFR conditions should remain through the rest of the day, with
occasional MVFR/IFR conditions during afternoon thunderstorms that
may move over the terminal. During the late overnight hours, MVFR to
LIFR Cigs and Vsbys are expected to develop across the VLD and ABY
terminals. These conditions should quickly erode by the early
morning hours and become VFR through the remainder of the afternoon
on Wednesday.

&&

.MARINE...

Easterly winds will veer to southerly on Thursday and southwesterly
on Friday, around 15 to 20 knots at times through the period. This
will keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay
and 2 to 4 feet elsewhere. The roughest conditions, which will be
of concern to small craft are expected to occur Friday Night into
the Fourth of July weekend. Shower and thunderstorm chances through
the period, highest on Saturday and Sunday with the approach of a
cold front.

&&

.FIRE WEATHER...

Other than low dispersions tomorrow, there are currently no fire
weather concerns at this time, as a rather moist air mass is still
in place across the region.

&&

.HYDROLOGY...

Sea-breeze convection will continue to augment precipitation
until the approach of a "cold" front this weekend into early next
week. Deterministic precipitation totals over the next seven days
are forecast to range from 1.5 to 2.5 inches outside of Southwest
Georgia, where amounts around 1 to 1.5 inches are forecast. With
the approach of the front, there continues to be upside potential
to the precip amounts, with isolated values around 4 to 5 inches
possible. At this time, the main concern is nuisance flooding,
given the broader time frame of accumulation. On the river front,
the Choctawhatchee at Bruce remains in action and is forecast to
drop below this stage on Thursday.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   90  72  84  72  84 /  60  40  60  20  60
Panama City   87  74  83  74  84 /  50  30  50  20  40
Dothan        89  71  85  72  85 /  50  30  60  20  60
Albany        92  73  87  73  88 /  30  30  60  20  70
Valdosta      92  71  85  72  85 /  30  30  70  20  60
Cross City    91  71  85  72  84 /  70  50  70  30  50
Apalachicola  85  75  81  75  82 /  50  40  40  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...LF
LONG TERM...LF
AVIATION...Bunker
MARINE...LF
FIRE WEATHER...Bunker
HYDROLOGY...LF

In the hours before

Special weather statement, Jun 29, 2:16 PM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
216 PM EDT Tue Jun 29 2021

FLZ008-010-012-013-108-112-291900-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Calhoun FL-
South Walton FL-Washington FL-
216 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR BAY...WEST CENTRAL CALHOUN...
SOUTHEASTERN WALTON AND SOUTHERN WASHINGTON COUNTIES IN THE PANHANDLE
OF FLORIDA UNTIL 300 PM EDT/200 PM CDT/...

At 216 PM EDT/116 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Lynn Haven, moving northwest at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Panama City, Lynn Haven, Callaway, Vernon, Springfield, Hiland Park,
Parker, Wausau, Ebro, Southport, Fountain, Seminole Hills, Cedar
Grove, Singer Road, Dirego Park, College Station, Bayou George, Camp
Flowers, Holmes Valley and Gainer Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3041 8608 3067 8558 3031 8526 3012 8565
      3040 8609
TIME...MOT...LOC 1816Z 129DEG 20KT 3033 8561

72-BUNKER
Special weather statement, Jun 29, 3:32 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 PM EDT Tue Jun 29 2021

FLZ019-GAZ159>161-292015-
Madison FL-Brooks GA-Lanier GA-Lowndes GA-
332 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHERN LANIER...
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 415 PM EDT...

At 331 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mayday to near Dowling Park. Movement was
northwest at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Madison, Lake Park, Valdosta, Hahira, I-75 At Exit 16, Moody Air
Force Base, Remerton, Dasher, Greenville, Lee, Ebb, Barretts,
Hamburg, Pinetta, Eridu, Lovett, Nankin, Empress, Clyattville and
Hanson.

LAT...LON 3085 8301 3085 8309 3080 8310 3079 8313
      3063 8314 3063 8329 3059 8326 3042 8322
      3039 8317 3035 8321 3026 8324 3026 8347
      3030 8347 3030 8377 3103 8337 3103 8320
      3104 8320 3092 8297 3087 8297
TIME...MOT...LOC 1931Z 113DEG 22KT 3082 8298 3023 8331

42-DVD
Local storm report, Jun 29, 3:46 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     COOKS HAMMOCK           29.93N 83.28W
06/29/2021                   LAFAYETTE          FL   911 CALL CENTER

            911 CALL CENTER REPORTED A TREE DOWN ALONG
            SOUTH STATE ROAD 51.

&&

KO
Special weather statement, Jun 29, 4:15 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM EDT Tue Jun 29 2021

FLZ018-019-GAZ147-148-158>161-292100-
Inland Jefferson FL-Madison FL-Berrien GA-Brooks GA-Lanier GA-
Lowndes GA-Cook GA-Thomas GA-
415 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...WESTERN
MADISON...SOUTHERN COOK...SOUTH CENTRAL BERRIEN...WEST CENTRAL
LANIER...WESTERN LOWNDES...SOUTHEASTERN THOMAS AND BROOKS COUNTIES
UNTIL 500 PM EDT...

At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moody Air Force Base to 15 miles northwest
of Perry. Movement was west at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Monticello, Adel, Valdosta, Quitman, Hahira, Sparks, Boston, Ray
City, I-75 At Exit 16, Moody Air Force Base, Remerton, Meigs,
Greenville, Morven, Cecil, Cody, Barretts, Greggs, Everett and
Drifton.

LAT...LON 3030 8361 3030 8380 3035 8406 3104 8362
      3104 8357 3108 8358 3120 8351 3107 8308
TIME...MOT...LOC 2015Z 100DEG 18KT 3102 8319 3031 8370

42-DVD
Local storm report, Jun 29, 4:47 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     2 SSW AUCILLA           30.46N 83.76W
06/29/2021                   JEFFERSON          FL   911 CALL CENTER

            911 DISPATCH REPORTED A TREE DOWN ALONG
            I-10.

&&

KO
Special weather statement, Jun 29, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT Tue Jun 29 2021

FLZ027-127-292130-
Coastal Wakulla FL-Inland Wakulla FL-
449 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA COUNTY UNTIL 530 PM
EDT...

At 449 PM EDT, Doppler radar was tracking a strong thunderstorm over
St. Marks, moving northwest at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Sopchoppy, Newport,
Shadeville, Hyde Park, Wakulla Springs, Arran, Hilliardville, Tully,
Plum Orchard, Panacea, Shell Point, Port Leon, Medart, Wakulla Beach,
Buckhorn and Spring Creek.

LAT...LON 3001 8446 3002 8456 3002 8457 3030 8456
      3030 8425 3027 8424 3027 8407 3019 8407
      3019 8412 3004 8410 2999 8426 2997 8429
TIME...MOT...LOC 2049Z 125DEG 27KT 3018 8417

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:18 PM EDTSpecial Weather StatementTAEBay27 min
Jun 28, 8:20 PM EDTSpecial Marine WarningTAE26 min
Jun 29, 1:37 PM EDTSpecial Weather StatementTAEWalton53 min
Jun 29, 2:12 PM EDTSpecial Weather StatementTAEDixie, Lafayette63 min
Jun 29, 2:16 PM EDTSpecial Weather StatementTAEWashington44 min
Jun 29, 2:19 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton26 min
Jun 29, 2:28 PM EDTSevere Thunderstorm WarningTAEDixie32 min
Jun 29, 2:54 PM EDTSpecial Marine WarningTAE96 min
Jun 29, 3:11 PM EDTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor55 min
Jun 29, 3:32 PM EDTSpecial Weather StatementTAEMadison43 min
Jun 29, 3:47 PM EDTSevere Thunderstorm WarningTAEJefferson, Taylor73 min
Jun 29, 4:15 PM EDTSpecial Weather StatementTAEJefferson45 min
Jun 29, 4:18 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison42 min
Jun 29, 4:25 PM EDTSpecial Marine WarningTAE65 min
Jun 29, 7:28 PM EDTSpecial Weather StatementTAEGulf47 min
Jun 29, 4:59 PM EDTSpecial Weather StatementTAEColquitt, Cook, Grady, Thomas, Worth61 min
Jun 29, 5:37 PM EDTSevere Thunderstorm WarningTAEDecatur53 min
Jun 29, 5:39 PM EDTSpecial Weather StatementTAEBen Hill, Tift, Turner, Worth66 min
Jun 29, 5:44 PM EDTSevere Thunderstorm WarningTAEColquitt, Grady, Mitchell, Thomas, Worth61 min
Jun 29, 5:54 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift, Turner, Worth66 min
Jun 29, 6:19 PM EDTSevere Thunderstorm WarningTAEBaker, Dougherty, Miller41 min
Jun 29, 6:51 PM EDTSpecial Weather StatementTAECalhoun, Clay, Early, Lee, Quitman, Randolph and 1 more54 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.